Thursday, August 18, 2011

APOLOGIES

I want to apologize to all my blog/artist friends because I haven't been visiting much, although I want to visit and read and see what you're doing.  Unfortunately, I'm having a bout of migraines - about 1-2 every week which is putting a real damper on time spent at the computer.  Each day I wonder if I'll get a migraine or be okay. 

I'm falling behind in visiting and knowing what you all are doing - but I will catch up when I can.  Right now, I'm timing myself to just 20 minutes here and there on the computer, trying to move around, sitting in a different chair while watching t.v. (have to keep up with the tennis matches!!) and painting just enough to keep up with homework for Suzanne's online course.  The doc I saw Tuesday gave me a script for Topomax - which, after reading the side effects, has me too scared to take the stuff.  I do not want to lose my sight or my mind although losing 9% of my weight would be okay - as they say, you can never be too rich or too thin, right?  They call this drug the Supermodel Pill because it makes you thin and stupid! ha ha

So one day at a time around here for me - with chiropractic help coming this Friday, and possibly some massage therapy, too.  Any suggestions welcome :)  I really don't know why they are so frequent right now - no diet change, no stress change, no change in anything but the weather (which is a welcome relief to have 80F days instead of 95F).

I will have some more of the magnolia painting to share after my visit to paint with Deb and Sharon today :)

11 comments:

Gary L. Everest said...

Hi Rhonda,
Sorry the migraines are out in force. Of course, that news was nicely balanced by your wonderful sense of humor about the drug and the 9% weight loss. I'm still laughing as I type this!
I wish I had some wonder therapy to suggest, but sadly I don't. But, if good wishes can travel, you've got all I can give.
Sincerely,
Gary.

Caroline said...

Hi Rhonda, I am so sorry to hear you are being troubled so often with the migraines, I suffered a great deal with them when I was a teenager taking exams, my doctor gave some great pills which kept me going. I get them very occasionally and mildly now if I get over tired and then need to protect my eyes from bright light. I really wish I had some advise to give but sadly I don't know what you can take to help you. Maybe rest your eyes and avoid the foods that can make the symptoms worst, stress is not good either. Wishing you the very best Rhonda and get well soon.

Carol Blackburn said...

Oh my, migranes are the worse. If you don't mind cold you can get a knit stocking cap....put it in the freezer. When it's good and cold put it on your head. Better than any ice pack you could buy. If you try it let me know how it works for you. I always wear dark glasses when my head is pounding.

Sadami said...

Dear Rhonda,
Please, please put YOUR health and YOUR life first. Take a rest well. Give yourself indulgences. Take care.
Cheers,Sadami

jgr said...

Rhonda, Oh, I am sorry to hear of your migraines. I have just recovered from one myself: It felt like a laser-light show behind my eyes. I am giggling too about the wonder-drug & side effects. I am the same way about meds: Too scared to take them. My usual tried and true therapy: Eat, then sleep. It works! Chicken is the best. Sadly, this may not result in 9% weight loss.

Jen said...

Ugh, so sorry about your migraines, Rhonda! I have suffered from them for years, so I can relate. I have a couple suggestions first off - have they checked your thyroid? That can definitely cause headaches and always increases my migraines. Hormone imbalance as well. Also, even the change in weather...whenever the barometric pressure drops (which it does when a cool front comes through), I tend to get migraines. BUT...all of that said...I have been on Topamax (aka DOPE-a-max) LOL - for over 2 years now. I tried it once before this and it didn't work...I wasn't on a high enough dose (think I was on 50 mg/day). I'm now on 200 mg/day, though I started on 100 mg/day this time. But that was my EVENTUAL starting dose. The one thing you definitely should know about Topamax is that you have to titrate up on it VERY slowly...moreso than the docs say. My doc said take 25 mg for a week, then 50...I did half that. Otherwise I was so jittery I couldn't even sleep! Also, I found that taking it in the morning was better for me than taking it at night. Now that I've been on it for so long, the only side effect I have is the lack of appetite/weight loss - and I love that! I am about 60 lbs lighter now than when I first went on it, and am a healthy size 10 now. LOVE that! AND I went from having migraines 3-4 x/week to having them only 1-2 every 2 weeks. SO MUCH better!! Praying for you to find relief!! (Oh, and also Feverfew is a good herbal remedy!!)

Ann Buckner said...

((((Rhonda))))) Hope you find some relief somewhere, soon. Maybe a day out painting with friends is just the thing. :D

AutumnLeaves said...

Hi Rhonda...I am in IL, south and west of Chicago. If you are ever up for it, maybe we can meet up on a Sunday sometime and you can teach me some things! LOL (I'll be starting school on the 23rd with Sundays and Mondays off...)

Anyway, I am also prone to migraines and have been getting them since I was 9. My daughter (oldest) has been getting them since she was 1. Yes indeed, with only being able to tell me her head hurt and the usual vomiting that comes with the migraines. I am now on a migraine prophylactic and take 10 mgs of Amitriptyline daily. I also have Imitrex but try to slay the headache with aspirin first. The Imitrex are expensive (like $26 per pill). I have aspirin induced ulcers but I'd take stomach issues over a migraine anyday. I pop anywhere from 4 to 6 aspirin at a time when a headache is approaching migraine status. In fact, I take that many aspirin for any headache because I fear and dread the migraines so much. I also use ice bags, dark rooms. Once they move into vomiting, I cry, puke, cry and ice and ingest meds, etc.

The prophylactic helps more than I would have thought it would. I still get headaches but the migraine levels have eased quite a bit.

Jane said...

Bummer, Rhonda. Could this increase be allergies? My allergies usually ramp up this time of the year.

Pam Johnson Brickell said...

Goodness, Girl... put yourself first and heal! For what it could be worth... I find that living next to a salt marsh watching tides come an go and painting full moons has led me to do more moon and earth/lunar cycle research. One book I'm now reading called Moon Time by Paungger and Poppe, is all about living in harmony with Nature and Lunar Cycles. It's based on age-old knowledge, and tested over thousands of years and found to be valid, effective and healing... Life before pharmaceuticals....
I find my eyebrow raised often when reading the text, but then there is information that makes sense. Basically a waning moon up until the new moon is the time to detoxify. New to Full, the time to fortify.
Perhaps a cleansing of your system would help? I'm trying it as my skin is ultra sensitive lately. Here's the drill. Purchase some Stinging Nettle tea. I found some at the health food store. Organic no less! Called Nettle Leaf by Traditional Medicinals. Tastes kind of like chewing on a piece of grass - I'm a farm girl so I don't mind :) During a waning moon (right now) daily, drink as many cups of Nettle tea as you can between... I know your eyes are rolling :) - 3pm - 7 pm. I started with one cup just to see if the body would object. I'm now up to 2 cups. The closer you get to the new moon, the more powerful the natural forces are. Stinging Nettle Tea stimulates the bladder and kidneys, promotes the activity of all the digestive organs and gives the body numerous minerals and vitamins... so the book says. From my own experience, I am in the bathroom a lot more! Not bothersome but kind of amazing. Stop at the new moon. Do another round of treatment after the next full moon during the 14 days of the waning moon. It also says as with any homoeopathic treatment, there can be an initial worsening of symptoms. Haven't noticed any on my end.
Hope this doesn't drive you away from visiting my blog :) Sending healing thoughts your way!

RH Carpenter said...

I appreciate all the comments from blogger/artist friends about this pain in the neck and head and shoulders and... :)

Carol, I am going to try the knit cap in the freezer - I have an herbal wrap that I keep there but it's pretty heavy on my shoulders so a cap might work when my head needs cooling down (maybe my processers are burning out??)


Jen, the change in weather/barometer does cause more migraines and both I and my sister can tell when a weather front is coming in - they should hire us to do the weather!

Autumn, we should get together - maybe this fall after I've tackled these headaches and know they won't ruin a day painting :)

Jane, I do believe allergies have something to do with it and they are doing construction everywhere around me - within a 5 mile radius there are at least 4 major sites and I know all that concrete dust and dirt in the air can't help. I usually am worse in the fall with allergies so not looking forward to September and October!

Pam, thanks! I am not against any treatment that doesn't cause scary side effects - will see if I can find that tea and give it a try - as long as I don't have an allergic reaction to it, what can it hurt, right? As far as waning and waxing and full moons, not sure about that but maybe getting back in touch with nature and the natural cycles (I know just seeing the full moon shining in my window over the bed at night makes me feel uplifted and no reason for it).